Lifting problem for minimally wild covers of berkovich curves

Uri Brezner, Michael Temkin

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


This work continues the study of residually wild morphisms f : Y → X of Berkovich curves initiated in [Adv. Math. 303 (2016), pp. 800-858]. The different function δf introduced in that work is the primary discrete invariant of such covers. When f is not residually tame, it provides a non-trivial enhancement of the classical invariant of f consisting of morphisms of reductions f : Y → X and metric skeletons τf : τY → τX. In this paper we interpret δf as the norm of the canonical trace section τf of the dualizing sheaf ωf and introduce a finer reduction invariant τf , which is (loosely speaking) a section of ωlogf . Our main result generalizes a lifting theorem of Amini-Baker-Brugall Le-Rabinoff from the case of residually tame morphism to the case of minimally residually wild morphisms. For such morphisms we describe all restrictions the datum (f, τf , δ|τY , Τf) satisfies and prove that, conversely, any quadruple satisfying these restrictions can be lifted to a morphism of Berkovich curves.

Original languageAmerican English
Pages (from-to)123-166
Number of pages44
JournalJournal of Algebraic Geometry
Issue number1
StatePublished - 2020

Bibliographical note

Publisher Copyright:
© 2020 American Mathematical Society. All rights reserved.


Dive into the research topics of 'Lifting problem for minimally wild covers of berkovich curves'. Together they form a unique fingerprint.

Cite this